Early Onset Cardiogenic Shock in Acute Colchicine Overdose
Marion Lainé, Gaëlle Mourissoux* and Fabrice Camou
Medical Intensive Care Unit, Saint Andre Hospital, Bordeaux, France
- *Corresponding Author:
- Gaëlle Mourissoux, MD
Service de réanimation médicale, Hôpital Saint-André
CHU de Bordeaux, 1 rue Jean Burguet
33075 Bordeaux Cedex, France
E-mail: [email protected]
Received date: May 22, 2012; Accepted date: July 18, 2012; Published date: July 23, 2012
Citation: Lainé M, Mourissoux G, Camou F (2012) Early Onset Cardiogenic Shock in Acute Colchicine Overdose. J Clinic Toxicol 2:134. doi: 10.4172/2161-0495.1000134
Copyright: © 2012 Lainé M, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Colchicine is an alkaloid from the family of the spindle poisons. It is mainly used as treatment and prevention for gout or other forms of microcrystalline arthritis, for familial Mediterranean fever, Behçet disease and for pericarditis. It has a narrow therapeutic index and colchicine overdose is associated with high mortality rate . As for the clinical course of colchicine poisoning the first phase is dominated by gastro-intestinal symptoms (0-24 hours); the second phase is characterized by multi-organ dysfunction, metabolic derangements and bone marrow suppression (1-7 days). Surviving patients will enter the third phase (7-21 days) by recovery of bone marrow depression and resolution of organ failure . Death from acute colchicine poisoning is usually due to hemodynamic collapse and cardiac arrhythmias (typically 24-36 hours after ingestion) but early cardiogenic shock has not been previously reported [3,4].